MAUDE Adverse Event Report: SOPHYSA SOPHY® SM8 KIT PREATTACHED; SOPHY® SM8A KIT PREATTACHED / BO19-10

SOPHYSA SOPHY® SM8 KIT PREATTACHED; SOPHY® SM8A KIT PREATTACHED / BO19-10
Model Number SM8A-2010
Medical Device Problem Code Inappropriate or Unexpected Reset (2959)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
After the mri exam, the patient began to have health problems such as symptoms of hydrocephalus and severe disorders.The doctor observed that the valve was deprogrammed and had caused hyperdrainage.The doctor tried to adjust the valve, but the ideal adjustment was no longer achievable, either leading to overdrainage or dilated ventricles.The doctor decided to explant the valve and replace it with another one.Date of implatantion: (b)(6) 2024.Date of first mri exam: (b)(6) 2024.Date of explantation: (b)(6) 2024.
 
Additional Manufacturer Narrative
After submitting the initial report, we obtained additional information from the complainant and about the incident.The valve was implanted on (b)(6) 2024 at 110mmh2o.After an mri, on (b)(6) 2024, it was found that the valve had been deprogrammed and was at 200mmh2o.It was then reprogrammed to 110mmh2o as per the initial programming.On (b)(6) 2024, the patient presented with severe hydrocephalus with a change in her clinical condition and not related to the mri examination.Reprogramming to 140mmh2o was requested.On (b)(6) 2024 it was reprogrammed to 170mmh2o and later reprogrammed to 140mmh2o on (b)(6) 2024.Finally, the valve was explanted after several adjustments because it was not possible to regulate the pressure between two values.The adjustment at 140 mmh2o resulted in overdrainage, while the adjustment at 170 mmh2o caused dilation.The pressure range of the sm8a-2010 was not suitable for the patient's hydrocephalus profile, and the surgeon decided to explant and replace it.Our quality department conducted various analyses on the returned device: visual inspection : the valve with its preconnected reservoir and a part of preconnected distal catheter was returned quite clean, immersed in sterile water.The valve was set to position p8 (200 mmh2o).Organic residues were observed inside the valve chamber and on the spring.Pressure testing: the valve was compliant.Programming control: the valve was compliant.The batch file has been reviewed and the valve complies with the expected specifications when release from production.The valve complied with its specifications.Regarding accidental setting change during mri, in the instructions for use, it is required to check the position through x-ray or using the dedicated reading kit after each exposure to strong magnetic field and proceed with a new programming to the initial position.In conclusion, according to the additional information, the explantation of the valve was due to the specific needs of the patient and not related to the device.This report is being resubmitted because the previous report sent on 04/24/25 (increment 00021) was not accepted.
 
Event or Problem Description
After the mri exam, the patient began to have health problems such as symptoms of hydrocephalus and severe disorders.The doctor observed that the valve was deprogrammed and had caused hyperdrainage.The doctor tried to adjust the valve, but the ideal adjustment was no longer achievable, either leading to overdrainage or dilated ventricles.The doctor decided to explant the valve and replace it with another one.Date of implatantion: (b)(6) 2024, date of first mri exam: (b)(6) 2024, date of explantation: (b)(6) 2024.

Brand Name
SOPHY® SM8 KIT PREATTACHED
Common Device Name
SOPHY® SM8A KIT PREATTACHED / BO19-10
Manufacturer (Section D)
SOPHYSA
rue sophie germain
besançon, 25000
FR  25000
Manufacturer (Section G)
SOPHYSA
rue sophie germain
besançon, 25000
FR   25000
Manufacturer Contact
julie lopez
5 rue guy moquet
orsay, 91400
FR   91400
MDR Report Key21371940
Report Number3001587388-2025-25052
Device Sequence Number8598705
Product Code JXG
UDI-Device Identifier03760124131222
UDI-Public(01)03760124131222(11)230307(17)280101
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K013488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSM8A-2010
Device Catalogue NumberSM8A-2010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale